promotion image of download ymail app
Promoted

My INR level is 3.9 what should I do?

I am on blood thinners due to a small blood clot in my lungs and today my INR came back at 3.9. The nurse said they would call me back today to give me further instructions on what to do but of course never did. Should I still take my medicine or will that just make my INR higher?? Would I benefit any by eating a salad (vitamin k)??

2 Answers

Relevance
  • 9 years ago
    Favorite Answer

    DO NOT adjust your Cormadin yourself. By holding 1 dose yu can drop your level to much and have problems. I was 4.0 on Friday and told to hole for 2 days, dropped so low I had a stroke from a clot. It is appropriate to call your Dr. after hours for the correct answer since the office did not call you back. That's what I would do.

    There also is a new medicine for blood thinner that doesn't require INR testing. I'm on it now and love not having to be tested every couple of weeks. If you have insurance its not bad (mine was $35 but without ins. would have been 250). You might want to talk to your Dr. about this.

    But please call your Dr. even though it is after hours.

    • Commenter avatarLogin to reply the answers
  • 9 years ago

    The dose of warfarin should be adjusted to maintain a target INR of 2.5 (INR range, 2.0-3.0) for all treatment durations. These recommendations are supported by the American College of Chest Physicians' (7th ACCP) guidelines.(1) This for those with VTE or Pulmonary embolism, which is what your condition is, I presume.

    pls do check this site on warfarin and check the table with the heading, Warfarin-Treated Patient with Elevated INR.

    http://www.aafp.org/afp/990201ap/635.html

    but, by all means, please do consult a medical professional before taking any measures. take care.

    • Commenter avatarLogin to reply the answers
Still have questions? Get your answers by asking now.